Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

July 15, 20115 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 15, 2011, 3:20 PM CDT for 5 counties in Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2011, 3:20 PM CDT (20:20 UTC)
Expired
Jul 15, 2011, 4:15 PM CDT
In force
55 min
Issued by
NWS Twin Cities, MN

Counties Freeborn County, MN, Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:30 PM CDTTSTM WND DMGWaseca, MNWIND E 50 MPH POWER LINES DOWN ALSO FLASH FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS83 KMPX 152020
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT FRI JUL 15 2011

MNZ076-077-084-085-092-093-152115-
FARIBAULT-FREEBORN-LE SUEUR-RICE-STEELE-WASECA-
320 PM CDT FRI JUL 15 2011

...THUNDERSTORMS MOVING THROUGH FARIBAULT...FREEBORN...
LE SUEUR...RICE...STEELE AND WASECA COUNTIES THROUGH 415 PM CDT...

AT 315 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF LE SUEUR
TO 4 MILES SOUTHEAST OF ELYSIAN TO 7 MILES SOUTHWEST OF OTISCO TO 4
MILES WEST OF BRUSH CREEK. THESE STORMS WERE MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ELYSIAN.
  ST THOMAS.
  BARODA.
  WALTERS.
  HEIDELBERG.
  MONTGOMERY.
  WASECA.
  OWATONNA.
  FARIBAULT.
  ALBERT LEA.

LAT...LON 4350 9411 4385 9377 4389 9376 4415 9374
      4424 9376 4425 9383 4438 9396 4451 9389
      4453 9329 4447 9328 4447 9304 4349 9305
TIME...MOT...LOC 2019Z 266DEG 28KT 4442 9387 4415 9359
          4388 9362 4368 9384

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:09 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 15, 1:09 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
109 PM CDT FRI JUL 15 2011

.UPDATE...

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...

SEVERAL CONCERNS EARLIER THIS MORNING ON WHETHER TO HOLD ONTO HIGH
POPS THIS MORNING...INCREASING POPS OVERNIGHT IN THE SE FA...AND
HOW TO DEAL WITH THE UPCOMING HEAT AND HUMIDITY.

EARLY MORNING CONVECTION WAS MAINLY ACROSS ND/SD WHERE BETTER
MOISTURE ADV IS NOTED. IN ADDITION...LAST NIGHT WE HAD A BETTER
ORIENTATION OF THE LOW LEVEL JET TO THE SW. EARLY THIS MORNING
THIS HASN'T DEVELOP AND DRIER AIR AT 70H IS ALSO INHIBITING TSRA
DEVELOPMENT IN OUR REGION. WILL LIKELY DECREASE POPS THIS
MORNING...THRU THE AFTN BASED ON CURRENT TRENDS ON RADAR AND SHORT
TERM MODEL DETERMINATION. BUT...WILL SEE HOW THE CONVECTION IN
SD/ND TRANSLATES TO THE EAST IN THE NEXT TWO HRS BEFORE DECREASING
TO SLIGHT CHC OR NIL.

AS WITH PREVIOUS FORECAST DISCUSSIONS...THE IMPENDING HEAT WAVE IS
ON TRACK TO DEVELOP LATER TODAY IN THE WEST...AND MOVE ACROSS THE
REST OF THE FA BY SATURDAY. USUALLY ON THE INITIAL ONSET OF THIS
TYPE OF PATTERN WITH A SURGE OF VERY WARM AIR...A LARGE AREA OF
CONVECTION DEVELOPS ON THE EDGE OF THIS HEAT WAVE. CURRENT
SATELLITE IMAGERY IS NOTING A POTENT SHRTWV ACROSS NE/CO WHICH
WILL MOVE NORTHEAST ACROSS NE/SD...AND INTO SW MN BY LATE THIS
AFTN. INCREASING LIFT AHEAD OF THIS WAVE...ABUNDANT MOISTURE AND A
WEAK FRONTAL BOUNDARY WILL LEAD TO WIDESPREAD CONVECTION ALONG IT.
ONLY PROBLEM IS THE ORIENTATION OF THIS WAVE ONCE INTO MOVES TO
THE E/NE INTO SW MN THIS EVENING. THE BEST SCENARIO IS HAVE LIKELY
OR CATEGORICAL POPS IN THE FAR S...AND HIGH CHC POPS ELSEWHERE. AM
LEANING TOWARD 60/70S IN SC/EC MN BY THIS EVENING...THEN PLACING
THE HIGHEST POPS IN THE SE FA BY SATURDAY MORNING. THIS PLACEMENT
SEEMS REASONABLE BASED ON MODEL TRENDS OVER THE PAST DAY. AS FOR
SATURDAY DAYTIME PERIOD...THIS WILL DEPEND UPON ANY TYPE OF
OUTFLOW BOUNDARY THAT DEVELOPS FROM THE COMPLEX FRIDAY NIGHT. WILL
HOLD ONTO CHC POPS IN THE SE FA DUE TO SOME UNCERTAINTIES WITH
THIS BOUNDARY AND AMPLE INSTABILITY. FOR THE REMAINDER OF THE
FA...STRENGTHENING CAP SHOULD PRECLUDE ANY TYPE OF TSRA ACTIVITY
PAST FRIDAY NIGHT. SVR WX ASSOCIATED WITH THIS SYSTEM TONIGHT
REMAINS FAVORABLE FOR DAMAGING WNDS AND LARGE HAIL. WILL
HEIGHTLIGHT THE MORNING HWO FOR MORE SPECIFIC INFORMATION.

AS FOR THE HEAT...THERE IS NO DOUBT THAT HEAT INDICES WILL SOAR
WELL ABV HEAT ADV CRITERIA BY SUNDAY. THE FAR SW FA MAY SEE THESE
HEAT INDICES BY SATURDAY AFTN BASED ON CURRENT TEMPS/HUMIDITY
LEVELS. DUE TO STRONG UPPER RIDGE BUILDING ACROSS THE UPPER
MIDWEST AND HEAT INDICES REMAINING HIGH THRU WEDNESDAY...WILL BE
ISSUING A HEAT WATCH STARTING SAT AFTN IN THE SW FA...AND
EXPANDING IT TO ALL OF THE FA FROM SUNDAY THRU WEDNESDAY. THERE IS
SOME CONCERNS IN THE FAR N/NE FA AS A WEAK FRONTAL BOUNDARY SAGS
SOUTHWARD LATE SUNDAY/MONDAY. I MAY RECONSIDER A FEW COUNTIES IN
THESE AREAS ON A HEAT WATCH AND LET THE NEXT SHIFTS CONSIDER
EXPANDING IT FURTHER. NOT OTHER CHG IN THE FORECAST BUT LATER
SHIFTS WILL NEED TO CONSIDER LOWERING TEMPS A FEW DEGREES IF THIS
FRONT DECIDES TO MOVE FURTHER SOUTH THAN EXPECTED. ..JLT..

&&

.AVIATION.../18Z TAF ISSUANCE/

SEVERAL MORE ROUNDS OF SHWRS/TSTMS EXPECTED AT ALL TERMINALS
THROUGH THE REST OF THIS AFTN THROUGH THE FIRST HALF OF TONIGHT. A
WARM FRONT LIFTING NORTH COMBINED WITH A MOIST ATMOSPHERE WILL BE
CONDUCIVE TO NOT ONLY TSTMS BUT ALSO POCKETS OF HEAVY RAIN WHICH
WILL BE CAPABLE OF REDUCING VSBYS DOWN TO IFR LEVELS...IF NOT
LOWER. DIFFICULT TO DETERMINE IF VSBYS WILL GO TO LIFR SO WILL
BOTTOM OUT VSBYS WITHIN THE ROUNDS OF RAIN WITHIN IFR. ONCE THE
HEAVIEST OF THE RAIN DEPARTS OVERNIGHT...FOG/LOW STRATUS WILL
DEVELOP MAINLY DURING THE PRE-DAWN HOURS. AM NOT EXPECTING WINDS
TO SETTLE DOWN BELOW 5 KT...THUS AM THINKING LOW STRATUS WILL BE
MORE PREDOMINANT. THAT SAID...IFR CONDITIONS MAINLY IN THE FEW
HOURS LEADING UP TO SUNSET. CONDITIONS THEN ARE EXPECTED TO
GRADUALLY IMPROVE THROUGH THE LATE MORNING HOURS TOMORROW.

MSP...SEVERAL CONCERNS. TRYING TO TIME THE CURRENT PRECIP OUT OF
THE TERMINAL...THEN TRYING TO TIME NEXT ROUND OF THUNDERSTORMS TO
HAVE A SOLID IMPACT ON THE TERMINAL THIS EVENING...THEN LOW
STRATUS DURING THE EARLY MORNING HOURS. DEPARTING SHOWERS SHOULD
BRING AN END TO THE TSTMS BY ARND 19Z...BUT WILL STILL NEED TO
KEEP LOW DECKS GOING PER OBS AT MSP AND UPSTREAM. ALREADY SEEING
ADDITIONAL SHWRS/TSTMS DEVELOPING OVER SW MN THAT IS DRIFTING NE
AND THIS WILL BE THE NEXT SET TO IMPACT THE REGION...POSSIBLY
THROUGH THE EARLY MORNING HOURS. RAINFALL COULD BE MORE PERSISTENT
THAN IS BEING ADVERTISED LATE THIS AFTN THROGUH THIS EVENING BUT
TRIED TO HIGHLIGHT BEST TIMING. RAINFALL LOOKS TO END DURING THE
EARLY MORNING HOURS...THEN WITH ALL THE LOW LEVEL MOISTURE IN
PLACE...LOW STRATUS IS EXPECTED OVERNIGHT. WITH WINDS REMAINING
NEAR 5 KT...AM NOT LOOKING FOR LIFR OR LOWER FOG BUT MVFR-TO-IFR
FOG IS CERTAINLY VIABLE. CONDITIONS THEN SLOWLY IMPROVE THRU TMRW.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH SATURDAY MORNING FOR ANOKA-BLUE EARTH-BROWN-
     CARVER-CHIPPEWA-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-
     KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-RAMSEY-
     REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-
     WATONWAN-WRIGHT-YELLOW MEDICINE.

     EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR ANOKA-BENTON-BLUE EARTH-CARVER-CHISAGO-DAKOTA-
     FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-
     MCLEOD-MILLE LACS-MORRISON-NICOLLET-RAMSEY-RICE-SCOTT-
     SHERBURNE-SIBLEY-STEELE-WASECA-WASHINGTON-WRIGHT.

     EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR BROWN-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-
     MARTIN-MEEKER-POPE-REDWOOD-RENVILLE-STEARNS-STEVENS-SWIFT-
     TODD-WATONWAN-YELLOW MEDICINE.

WI...FLOOD WATCH THROUGH SATURDAY MORNING FOR CHIPPEWA-DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX.

     EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
     POLK-RUSK-ST. CROIX.

&&

JPR/JPC
Hazardous weather outlook, Jul 15, 1:12 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 PM CDT FRI JUL 15 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
161045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
112 PM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS ARE STILL LIKELY ACROSS MUCH OF THE OUTLOOK
AREA THIS AFTERNOON INTO TONIGHT. THE RISK OF ADDITIONAL SEVERE
THUNDERSTORMS IS SOMEWHAT UNCERTAIN...BUT THE MOST LIKELY AREA FOR
THIS WOULD BE OVER PORTIONS OF WEST CENTRAL OR CENTRAL MINNESOTA
INTO THE EVENING. HAIL AND DAMAGING WINDS WOULD BE THE MAIN
THREATS. IN ADDITION...MORE HEAVY RAIN IS LIKELY ACROSS SOUTHERN
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN...WHICH COULD LEAD
TO FLOODING. A FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTH CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN THOUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LINGERING THUNDERSTORMS ARE LIKELY SATURDAY MORNING FOR MAINLY
SOUTH CENTRAL...EAST CENTRAL MINNESOTA...AND WEST CENTRAL
WISCONSIN. THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL AND
GUSTY WINDS.

HOT AND HUMID CONDITIONS WILL EXPAND ACROSS THE OUTLOOK AREA THIS
WEEKEND...WITH HIGH TEMPERATURES IN THE 90S...AND HEAT INDEX
VALUES NEAR OR ABOVE 100 DEGREES. THE HEAT AND HUMIDITY WILL
CONTINUE INTO NEXT WEEK WITH DAYTIME HEAT INDEX VALUES AT OR
ABOVE 100 DEGREES THROUGH WEDNESDAY. THE HEAT INDEX VALUES SHOULD
APPROACH OR EXCEED 105 DEGREES DURING THIS TIME PERIOD.

PLEASE SEE THE LATEST EXCESSIVE HEAT WATCH FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING OVER THE MINNESOTA PORTION OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jul 15, 9:32 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
932 AM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       CARLOS                  45.97N 95.29W
07/15/2011  M4.39 INCH       DOUGLAS            MN   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

CARLYON
Special weather statement, Jul 15, 10:12 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 AM CDT FRI JUL 15 2011

MNZ051-058>061-151615-
ANOKA-HENNEPIN-MEEKER-SHERBURNE-WRIGHT-
1012 AM CDT FRI JUL 15 2011

...THUNDERSTORMS MOVING OVER ANOKA...HENNEPIN...MEEKER...
SHERBURNE AND WRIGHT COUNTIES THROUGH 1115 AM CDT...

AT 1006 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ZIMMERMAN TO 3 MILES SOUTH
OF MONTICELLO TO DASSEL. THESE STORMS WERE MOVING SOUTHEAST AT 30
MPH. PEA SIZE HAIL WAS REPORTED IN ANNANDALE WITH THESE STORMS.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ZIMMERMAN.
  RASSAT.
  SMITH LAKE.
  ST MICHAEL.
  WAVERLY.
  MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL
1 PM CDT.

&&

LAT...LON 4527 9309 4498 9336 4498 9404 4517 9458
      4536 9396 4549 9370
TIME...MOT...LOC 1512Z 293DEG 26KT 4543 9356 4525 9373
          4508 9427
Local storm report, Jul 15, 10:36 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1036 AM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       OSAKIS                  45.87N 95.15W
07/15/2011  M6.75 INCH       DOUGLAS            MN   LAW ENFORCEMENT

            SHERRIF CALLED TWO OF HIS DEPUTIES REPORT 6.75 INCHES OF
            RAIN.

&&

LRS
Special weather statement, Jul 15, 11:07 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 AM CDT FRI JUL 15 2011

MNZ085-093-151645-
FREEBORN-STEELE-
1107 AM CDT FRI JUL 15 2011

...THUNDERSTORMS MOVING OVER FREEBORN AND STEELE COUNTIES THROUGH
1145 AM CDT...

AT 1102 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF CLAREMONT
TO 3 MILES NORTH OF CONGER. THESE STORMS WERE MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  STEELE CENTER.
  CLARKS GROVE.
  BIXBY.
  ALBERT LEA.
  HOLLANDALE.
  HAYWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4359 9364 4364 9364 4385 9348 4385 9341
      4393 9341 4418 9321 4415 9304 4355 9304
TIME...MOT...LOC 1607Z 275DEG 21KT 4402 9303 4366 9347
Local storm report, Jul 15, 1:22 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
122 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     DUNDAS                  44.43N 93.20W
07/15/2011                   RICE               MN   TRAINED SPOTTER

            TREE DAMAGE...6 TO 8 INCH LIMBS.

&&

CLF
Special weather statement, Jul 15, 3:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT FRI JUL 15 2011

MNZ076-077-084-085-092-093-152115-
FARIBAULT-FREEBORN-LE SUEUR-RICE-STEELE-WASECA-
320 PM CDT FRI JUL 15 2011

...THUNDERSTORMS MOVING THROUGH FARIBAULT...FREEBORN...
LE SUEUR...RICE...STEELE AND WASECA COUNTIES THROUGH 415 PM CDT...

AT 315 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF LE SUEUR
TO 4 MILES SOUTHEAST OF ELYSIAN TO 7 MILES SOUTHWEST OF OTISCO TO 4
MILES WEST OF BRUSH CREEK. THESE STORMS WERE MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ELYSIAN.
  ST THOMAS.
  BARODA.
  WALTERS.
  HEIDELBERG.
  MONTGOMERY.
  WASECA.
  OWATONNA.
  FARIBAULT.
  ALBERT LEA.

LAT...LON 4350 9411 4385 9377 4389 9376 4415 9374
      4424 9376 4425 9383 4438 9396 4451 9389
      4453 9329 4447 9328 4447 9304 4349 9305
TIME...MOT...LOC 2019Z 266DEG 28KT 4442 9387 4415 9359
          4388 9362 4368 9384

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:40 AM CDTExcessive Heat WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more36 hr
Jul 15, 4:58 AM CDTSevere Thunderstorm WarningMPXDouglas62 min
Jul 15, 5:55 AM CDTAreal Flood AdvisoryMPXDouglas, Todd3 hr
Jul 15, 6:13 AM CDTSpecial Weather StatementMPXTodd62 min
Jul 15, 6:19 AM CDTSevere Thunderstorm WarningMPXDouglas, Stearns, Todd56 min
Jul 15, 6:44 AM CDTSevere Thunderstorm WarningMPXStearns, Todd61 min
Jul 15, 6:50 AM CDTSevere Thunderstorm WarningMPXDouglas55 min
Jul 15, 7:05 AM CDTSevere Thunderstorm WarningMPXStearns55 min
Jul 15, 7:11 AM CDTSpecial Weather StatementMPXMorrison79 min
Jul 15, 7:33 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd57 min
Jul 15, 8:14 AM CDTFlash Flood WarningMPXDouglas, Todd3 hr
Jul 15, 8:37 AM CDTSpecial Weather StatementMPXStearns53 min
Jul 15, 8:51 AM CDTFlash Flood WarningMPXPope, Stearns3 hr
Jul 15, 9:00 AM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright45 min
Jul 15, 9:36 AM CDTRiver Flood WarningMPXTodd5 days
Jul 15, 10:12 AM CDTSpecial Weather StatementMPXAnoka, Hennepin, Sherburne, Wright63 min
Jul 15, 11:07 AM CDTSpecial Weather StatementMPXFreeborn, Steele38 min
Jul 15, 12:41 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice52 min
Jul 15, 12:52 PM CDTFlood WatchMPXAnoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 22 more13 hr
Jul 15, 2:45 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca44 min
Jul 15, 3:09 PM CDTAreal Flood AdvisoryMPXBlue Earth, Carver, Le Sueur, Nicollet, Rice, Scott and 2 more3 hr
Jul 15, 3:34 PM CDTSevere Thunderstorm WarningMPXFreeborn, Rice, Steele, Waseca26 min
Jul 15, 3:35 PM CDTFlash Flood WarningMPXDakota, Le Sueur, Rice, Scott, Steele, Waseca3 hr
Jul 15, 3:46 PM CDTExcessive Heat WarningMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more5 days
Jul 15, 3:50 PM CDTFlash Flood WarningMPXDakota, Goodhue, Rice3 hr
Jul 15, 4:55 PM CDTAreal Flood AdvisoryMPXFaribault, Freeborn, Steele, Waseca3 hr

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.